Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 147, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 3, 1999, 2:45 AM CDT for Cottonwood County, Minnesota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1999, 2:45 AM CDT (07:45 UTC)
- Expired
- Jul 3, 1999, 3:50 AM CDT
- In force
- 65 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Cottonwood County, MN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 030745 RRA SVRFSD MNC033-030850- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 245 AM CDT SAT JUL 3 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COTTONWOOD COUNTY IN SOUTHWESTERN MINNESOTA * UNTIL 350 AM CDT * AT 244 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTH OF WORTHINGTON... MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STORDEN AROUND 310 AM CDT JEFFERS AROUND 315 AM CDT DELFT AROUND 320 AM CDT WINDOM AROUND 320 AM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:50 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 2, 9:50 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 950 PM CDT FRI JUL 2 1999 TSTM DVLPMNT SEEMS TO BE GOING AS PLANNED BY AFTN FCSTR WITH ACTVTY TO DO A NUMBER ON FCST AREA NEAR AND AFTR MIDNGHT. FCST WELL WORDED WITH SVR AND HVY RAIN MENTN SO LATEST WATCH FOR WRN PART OF OUR SD AREA...HON TO MHE TO PKS...IS THE ONLY UPDATE NEEDED NOW. PLENTY OF RIPE AIR AVBL. EVRYBODY SEEMS TO BE EVENLY TARGETED NOW BUT WUDNT BE SURPRISED TO SEE NRN PART OF AREA A BIT FAVORED WITH TIME...AGN AS MENTND IN AFTN FCST. THIS MAY BE A PRETTY GOOD SOAKER AND NOT JUST UR AVERAGE JOE TYPE OF TSTM EVENT. .FSD...NONE WILLIAMS
In the hours before
Special weather statement, Jul 3, 2:45 AM CDT, 0 minutes before
SDZ038>040-050-052>069-031000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 245 AM CDT SAT JUL 3 1999 ...SEVERE THUNDERSTORM WATCH CANCELLED ACROSS SOUTHEAST AND EAST CENTRAL SOUTH DAKOTA... THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER SOUTHEAST AND EAST CENTRAL SOUTH DAKOTA...THEREFORE...SEVERE THUNDERSTORM WATCH NUMBER 514 HAS BEEN CANCELLED. A LARGE AREA OF RAINFALL WITH EMBEDDED THUNDESTORMS WILL PERSIST LATE TONIGHT ACROSS MUCH OF SOUTHEAST AND EAST CENTRAL SOUTH DAKOTA...AND A FEW STRONGER STORMS IN SOUTHEAST SOUTH DAKOTA MAY PRODUCING TORRENTIAL RAINFALL AND PEA TO MARBLE SIZE HAIL. CHAPMAN
Special weather statement, Jul 3, 2:45 AM CDT, 0 minutes before
SDZ038>040-050-052>069-031000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 245 AM CDT SAT JUL 3 1999 ...SEVERE THUNDERSTORM WATCH CANCELLED ACROSS SOUTHEAST AND EAST CENTRAL SOUTH DAKOTA... THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER SOUTHEAST AND EAST CENTRAL SOUTH DAKOTA...THEREFORE...SEVERE THUNDERSTORM WATCH NUMBER 514 HAS BEEN CANCELLED. A LARGE AREA OF RAINFALL WITH EMBEDDED THUNDESTORMS WILL PERSIST LATE TONIGHT ACROSS MUCH OF SOUTHEAST AND EAST CENTRAL SOUTH DAKOTA...AND A FEW STRONGER STORMS IN SOUTHEAST SOUTH DAKOTA MAY PRODUCING TORRENTIAL RAINFALL AND PEA TO MARBLE SIZE HAIL. CHAPMAN
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:57 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Pipestone | 48 min |
| Jul 3, 2:19 AM CDT | Severe Thunderstorm Warning | FSD | Lyon, Murray | 46 min |
| Jul 3, 2:30 AM CDT | Severe Thunderstorm Warning | FSD | Nobles | 35 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.